MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS X; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION POLARIS X; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 86080
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter was broken.During a procedure with a polaris x, the catheter was broken when opened.A new catheter was opened to resolve the issue.No patient complications were reported.
 
Additional Manufacturer Narrative
The device was returned for analysis.Analysis of returned product revealed corrosion within the handle of the device that have caused a material degradation that leads to the breakage of the solder ball from the pull wire, making impossible the curve actuation; consequently, confirming the reported complaint.Functional inspection failed since there was no movement of the tip during thumb-slide actuation.Dimensional inspection failed since the curve was found out of specification due to there was no movement of the tip during thumb-slide actuation.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
POLARIS X
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8866372
Report Number2134265-2019-09325
Device Sequence Number16832980
Product Code DRF
UDI-Device Identifier08714729270164
UDI-Public08714729270164
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K003452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2020
Device Model Number86080
Device Catalogue Number86080
Device Lot Number0023502521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1